Hail, Simpson
- When
- November 15, 1:10 PM CST
- Where
- Simpson County, Magee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.867, -89.733
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 15, 12:47 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1247 PM CST FRI NOV 15 2002 CURRENTLY...AREA OF STRONG THUNDERSTORMS DEVELOPING OVER THE SOUTH. A 130 KT JET MAXIMA POISED TO MOVE FROM SOUTHEAST TEXAS EASTWARD THROUGH LOUISIANA AND SOUTHERN MISSISSIPPI...COUPLED WITH A 60 TO 70 KT MID LEVEL JET AND DECENT INSTABILITY. SPC HAS PUT A WATCH FOR THE EAST AND SOUTH. HAVE ADJUSTED ZONES ACCORDINGLY. WITH THUNDERSTORMS FOR EARLY TONIGHT FOR THE EAST AND SOUTH. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1133 AM CST FRI NOV 15 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS AREAS EAST OF I-55 THROUGH 5 PM. ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE SAME TIME FRAME...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BROOKHAVEN TO TAYLORSVILLE TO MERIDIAN. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING QUARTER TO DIME SIZE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...MAINLY OVER EXTREME SOUTHERN SECTIONS OF THE OUTLOOK AREA. THIS THUNDERSTORM ACTIVITY IS IN RESPONSE TO A COLD FRONT THAT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. COLD TEMPERATURES ALOFT AND A VERY STRONG JET STREAM WILL COMBINE WITH THE SURFACE COLD FRONT TO PRODUCE THUNDERSTORMS THIS AFTERNOON. THIS INTENSIFYING SYSTEM WILL BE EAST OF THE AREA LATER THIS EVENING PUTTING A END TO OUR THUNDERSTORM CHANCES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... A MUCH COLDER AIRMASS WILL SETTLE OVER THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY IN THE WAKE OF THE COLD FRONT. MUCH OF THE AREA COULD EXPERIENCE A FREEZE SUNDAY AND MONDAY MORNINGS. TEMPERATURES FROM THE MIDDLE 20S TO LOWER 30S SHOULD BE EXPECTED...WITH THE COLDEST READINGS ON MONDAY MORNING. IN ADDITION...COLDER TEMPERATURES AND WINDS OF 15 TO 25 MPH ON SATURDAY WILL PRODUCE BLUSTERY CONDITIONS OVER THE ENTIRE WATCH AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5323001, 5323002, 5323003.